MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS 24K; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS 24K; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24R (ST)
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is submitted on march 30, 2022.
 
Event or Problem Description
It was reported that the patient experienced loss of connection to the internal device.Hardware exchange attempts were made; however, the issue could not be resolved.The implanted device remains.It is unknown if there are plans to explant the device and to reimplant the patient with a new device as of the date of this report.
 
Additional Manufacturer Narrative
Per the clinic, the device was explanted on (b)(6) 2022 and the patient was reimplanted with another cochlear device during the same surgery.This report is submitted on july 10, 2024.
 
Additional Manufacturer Narrative
Device analysis report attached.

Brand Name
NUCLEUS 24K
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
thevamalar jayamagentharan
unit ug-1, vertical podium
no. 8 jalan kerinchi,
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key13947522
Report Number6000034-2022-00957
Device Sequence Number12437891
Product Code MCM
UDI-Device Identifier09321502002332
UDI-Public(01)09321502002332(11)080612(17)100611
Combination Product (Y/N)N
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/11/2010
Device Model NumberCI24R (ST)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer06/12/2024
07/30/2024
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date07/10/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age15 YR
Patient SexMale